How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Family Physician Your Own Question
Family Physician
Family Physician, Doctor
Category: Medical
Satisfied Customers: 2592
Experience:  Emergency Medicine and Family Practice for over 26 years
1304720
Type Your Medical Question Here...
Family Physician is online now
A new question is answered every 9 seconds

My husband had some violent coughing thus tearing a muscle

Customer Question

My husband had some violent coughing thus tearing a muscle in his stomach. He was on Warfarin so he bled quite a bit. Tests showed he had lost almost 3L of blood so he was immediately hospitalized. He is home now and we wondering if there is anything we can do at home to help the body reabsorb the blood? He is off the comadin for now. Will see the doctor next week. The hardness around his stomach is painful. Hard for him to sit, lie down, etc. What can I do to make him comfortable?
JA: Is this a time sensitive issue? What type of specimen are they testing?
Customer: No, he was released so no testing is being done right now
JA: Is there anything else in your medical history you would like the doctor to know?
Customer: He had an aortic valve replaced in March of this year; he has a pace maker and is A-fib. He is 78 years old
Submitted: 1 month ago.
Category: Medical
Expert:  Dr. David replied 1 month ago.

Hello, this is Dr. David. I am reviewing your question now and will be with you momentarily.

Expert:  Dr. David replied 1 month ago.

I am sorry about your husband and his coughing

he needs to be on cough medications to help him not cough as much

gauifenesin and codeine or tesselon pearls are prescription cough medications.

his bleeding could be in his stomach which can cause his stools to be tar black

or his bleeding could be in his muscles under his skin. ice packs on these areas under his skin in areas of bruising can help decrease pain and swelling

his body will take weeks to months to slowly absorb blood which is in his muscles

he may need to take iron pills or get blood tranfusions to help bring up his red blood cell count levels.

he may need a chest CT scan to look at his lungs to see why he is coughing.